Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 139, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 13, 2011, 1:16 PM CDT for Lucas County, Monroe County, Iowa. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2011, 1:16 PM CDT (18:16 UTC)
- Expired
- Jun 13, 2011, 2:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Lucas County, IA, Monroe County, IA
The radar
The Des Moines radar (KDMX), 96 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 6.3 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1758 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
088 WUUS53 KDMX 131816 SVRDMX IAC117-135-131900- /O.NEW.KDMX.SV.W.0139.110613T1816Z-110613T1900Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DES MOINES IA 116 PM CDT MON JUN 13 2011 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN LUCAS COUNTY IN SOUTH CENTRAL IOWA... SOUTHWESTERN MONROE COUNTY IN SOUTH CENTRAL IOWA... * UNTIL 200 PM CDT * AT 111 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 5 MILES SOUTHWEST OF CHARITON...OR 30 MILES SOUTH OF INDIANOLA...AND MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... CHARITON...RUSSELL AND MELROSE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING. && LAT...LON 4109 9286 4090 9283 4090 9346 4106 9347 TIME...MOT...LOC 1816Z 266DEG 25KT 4096 9332 WIND...HAIL <50MPH 1.00IN $$ JOHNSON
2 follow-up statements
395 WWUS53 KDMX 131832 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 132 PM CDT MON JUN 13 2011 IAC117-135-131900- /O.CON.KDMX.SV.W.0139.000000T0000Z-110613T1900Z/ MONROE IA-LUCAS IA- 132 PM CDT MON JUN 13 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN LUCAS AND SOUTHWESTERN MONROE COUNTIES UNTIL 200 PM CDT... AT 130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF CHARITON...OR 23 MILES NORTHWEST OF CENTERVILLE...MOVING EAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... MELROSE. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A REINFORCED BUILDING AND AWAY FROM WINDOWS. && LAT...LON 4090 9325 4107 9328 4109 9286 4090 9283 TIME...MOT...LOC 1832Z 266DEG 25KT 4097 9317 WIND...HAIL 60MPH 1.00IN $$ JOHNSON
029 WWUS53 KDMX 131857 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 157 PM CDT MON JUN 13 2011 IAC117-135-131907- /O.EXP.KDMX.SV.W.0139.000000T0000Z-110613T1900Z/ MONROE IA-LUCAS IA- 157 PM CDT MON JUN 13 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LUCAS AND SOUTHWESTERN MONROE COUNTIES WILL EXPIRE AT 200 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. LAT...LON 4090 9325 4107 9328 4109 9286 4090 9283 TIME...MOT...LOC 1857Z 266DEG 25KT 4093 9294 $$ JOHNSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 12:51 PM CDT, 25 minutes earlier.
Area forecast discussion, Jun 13, 12:51 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1251 PM CDT MON JUN 13 2011 .UPDATE AVIATION DISCUSSION... .SHORT TERM /TODAY/... MCS HOLDING TOGETHER AND TRACKING ALONG WEAK SFC TROUGH AND RATHER STRONG EARLY MORNING LOW LEVEL JET FEEDING SYSTEM FROM THE SOUTH. THOUGH THE COMPLEX SHOULD ENTER A LESS FAVORABLE AIRMASS AS IT REACHES THE I35 CORRIDOR...IT WILL LIKELY CONTINUE TO PRODUCE LOCALLY HEAVY RAINFALL OVER THE WEST CENTRAL COUNTIES. HAVE RAISED POP FOR THE MORNING HOURS...AND WILL EVALUATE THE PM AS THE COMPLEX OF STORMS NEARS THE I35 CORRIDOR. SEVERE LOOKS LIMITED...THOUGH THE UPDRAFTS HAVE INCREASED IN DEPTH OVER THE PAST 2 HOURS. /REV .PREVIOUS SHORT TERM /TODAY/... PRIMARY PRECIP CONCERN TODAY WILL BE ELEVATED CONVECTIVE TRENDS AS GREAT LAKES SFC HIGH CONTINUES TO FEED ENOUGH COOL AND RELATIVELY DRIER AIR INTO IA...ALLEVIATING THE MORE SFC BASED THREAT. TWO AREAS OF CONCERN AT THE MOMENT INCLUDE DEVELOPMENT OVER NRN KS AS REFERENCED IN RECENT SPC MCD...AND NE/SD MCS POTENTIALLY REACHING NWRN IA. RDD SOUNDINGS SUGGEST BASE OF ELEVATED INSTABILITY AND STEEPER LAPSE RATES AROUND 305K AND MOISTURE CONVERGENCE AT THAT LEVEL IS CURRENTLY COINCIDENT WITH HIGHER BASED CLOUDS TOPPING RIDGE OVER NRN KS. NAM IS MORE BULLISH THAN OTHER MODELS WITH ELEVATED INSTABILITY...BUT MOST DETERMINISTIC AND ENSEMBLE SOLUTIONS STILL EXPECT MCS TO FORM IN THIS AREA AND POSSIBLY CLIP SWRN IA THIS MORNING. 6-7KFT CIGS HAVE RECENTLY FORMED KSTJ TO KLWD...HINTING AT POTENTIAL. OTHER LOWER MVFR CIGS HAVE FORMED KI75-KTVK BUT THIS APPEARS TO BE TRAPPED BELOW THE INVERSION. FARTHER NORTH...CHE SOUNDINGS SUGGEST ANY CONVECTION WOULD BE ROOTED EVEN HIGHER...AROUND 310K. NAM/RUC SHOW FADING SUPPORT INTO IA THIS MORNING SO THIS MCS MAY WEAKEN AS IT APPROACHES...BUT STILL HAVE LOW POPS TO COVER POTENTIAL AS EXTRAPOLATION BRINGS IT THERE 13-15Z. BOTH 305-310K SFC MOISTURE AND CONVERGENCE FIELDS SUGGEST ADDITIONAL ELEVATED CONVECTION POSSIBLE THIS AFTERNOON IN CENTRAL AND WRN IA SO HAVE PERSISTENT CHC POPS THERE. HAVE STAYED TOWARD THE LOW END OF THE GUIDANCE ENVELOPE EXPECTING SUFFICIENT CLOUD COVER TO LIMIT HEATING/MIXING...SIMILAR TO YESTERDAY. .LONG TERM /TONIGHT THROUGH SUNDAY/... THE FORECAST FOR THE COMING WEEK CONTINUES TO HIGHLIGHT AN ACTIVE AND WET PERIOD. TONIGHT A SURFACE LOW OVER KS/NEB WITH SHIFT A WARM FRONT INTO SW IA DURING THE EVENING AS THE LOW SHIFTS ENE. THETA ADVECTION INCREASES TOWARDS MIDNIGHT AS A LOW LEVEL JET TURNS INTO THE FRONT. WE SHOULD SEE ANOTHER STORM COMPLEX DEVELOP DURING THE EVENING THEN ROLL ACROSS SOUTHERN/CENTRAL IOWA OVERNIGHT. THE FRONTS SHIFTS LITTLE INTO TUESDAY AS A STRONG SHORTWAVE MOVES ACROSS THE NORTHERN PLAINS. THIS SHOULD LEND UPPER LEVEL SUPPORT OVER THE FORECAST AREA. STORMS WILL INITIALLY BE ONGOING IN THE EAST TUESDAY MORNING AND IF WE CAN GET INITIATION GOING IN THE AFTERNOON WE WILL SEE MORE THUNDERSTORMS AND HEAVY RAIN OVER SOUTHERN IOWA. SEVERE POTENTIAL LOOKS BEST OVER SOUTHERN/WESTERN IOWA THIS EVENING AS SHEAR INCREASES SO WE WILL NEED TO WATCH THIS. MAY EVEN SEE AN ISOLATED TORNADO THREAT OVER FAR SOUTHWESTERN PORTIONS OF THE CWA THIS EVENING BUT HAIL AND WIND WILL BE THE PRIMARY THREATS. HEAVY RAIN ALSO POSSIBLE TONIGHT BUT LIKELY MORE OVER THE SOUTHWEST AND FAR SOUTH...WHERE PAST PRECIP TOTALS HAVE NOT BEEN AS HIGH AS ALONG THE I-80 CORRIDOR. FOR WEDNESDAY THROUGH THURSDAY...THE UPPER SHORTWAVE STALL OVER THE NORTHERN PLAINS...OVER SOUTHEASTERN MN AND SW WI. THE EURO STILL HAS THE CLOSED LOW SOLUTION WHILE THE GFS HOLDS TO ITS OPEN WAVE SOLUTION. I LIKE THE GFS'S EVOLUTION OF THIS SYSTEM SO WENT MORE WITH THAT SOLUTION. RIDGE TRYS TO BUILD INTO THE FAR W WHILE THE NE HAS TO DEAL WITH THE LOW INTO WEDNESDAY NIGHT. RIDGE THEN BUILDS INTO CENTRAL IOWA THURSDAY FOR A MOSTLY DRY AND SLIGHTLY WARMER DAY. TRIED TO MAKE ADJUSTMENTS TO POP AND WEATHER GRIDS BASED ON TIMING AND POSITION OF THE FRONT AND THE UPPER LEVEL FEATURES BUT THERE IS STILL ENOUGH UNCERTAINTY TO WARRANT HIGHER THAN CHANCE POPS AT BEST. WE REPEAT THIS PATTERN BEGINNING THURSDAY NIGHT AND FRIDAY WITH ANOTHER SHORTWAVE RIDING THE RIDGE ALOFT AND A LOW WITH WARM FRONT INTO SOUTHEAST NEBRASKA AND NORTHERN MO. PLACEMENT ISSUES WITH THE MODELS EXIST BUT THE GENERAL TREND IS IN DECENT AGREEMENT. && .AVIATION...13/18Z QUICK UPDATE...LEADING EDGE OF MCS CONTINUES TO ADVANCE SOUTHEAST. WAKE LOW WINDS BEHIND THE SYSTEM WILL CONTINUE INTO THE EARLY AFTERNOON HOURS. EXPECTING SOME GUSTS WITH STORMS TO 45KT AND WINDS FOLLOWING FROM THE EAST AT 45KTS. ANOTHER ROUND MAY FORM AGAIN TNT... THOUGH TIMING IS DIFFICULT. ITS LIKELY TO BE AFT 02Z-05Z TIMEFRAME AS LOW LEVEL JET INCREASES ONCE AGAIN. WILL MONITOR AND FILL IN GAPS IN TAF PACKAGE PRIOR TO 00Z PACKAGE. /REV && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...REV AVIATION...REV LONG TERM...FAB
Hazardous weather outlook, Jun 13, 12:43 PM CDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 1243 PM CDT MON JUN 13 2011 IAZ072-073-141745- MADISON-WARREN- 1243 PM CDT MON JUN 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE LIKELY INTO THE EARLY AFTERNOON. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE LATER THIS EVENING AND TONIGHT. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND THE MAIN THREATS. HEAVY RAIN IS ALSO POSSIBLE. DUE TO RECENT HEAVY RAINFALL...ANY ADDITIONAL HEAVY RAIN WOULD BE CAPABLE OF PRODUCING FLASH FLOODING. RIVER FLOOD WARNINGS ARE ALSO IN EFFECT FOR PORTIONS OF THE DES MOINES RIVER VALLEY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE PERIODS OF THUNDERSTORMS THROUGH THE SEVEN DAY PERIOD. A STORM OR TWO TUESDAY COULD PRODUCE LARGE HAIL AND DAMAGING WIND. THE THREAT FOR SEVERE STORMS BEYOND TUESDAY IS LOW BUT CANNOT BE RULED OUT. HEAVY RAIN IS POSSIBLE BUT SPECIFIC SEVERE THREATS FOR STORMS LATER IN THE WEEK WILL BE BETTER DEFINED IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME THROUGH THIS WEEK. IAZ045>048-057>060-141745- CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-POLK- 1243 PM CDT MON JUN 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE AGAIN LATER THIS AFTERNOON AND INTO TONIGHT. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND THE MAIN THREATS. ISOLATED TORNADOES ARE POSSIBLE LATER THIS AFTERNOON AND EVENING SOUTH. HEAVY RAIN IS ALSO POSSIBLE. DUE TO RECENT HEAVY RAINFALL ALONG AND SOUTH OF THE INTERSTATE 80 CORRIDOR. ANY ADDITIONAL HEAVY RAIN WOULD BE CAPABLE OF PRODUCING FLASH FLOODING. A WIND ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE PERIODS OF THUNDERSTORMS THROUGH THE SEVEN DAY PERIOD. A STORM OR TWO TUESDAY COULD PRODUCE LARGE HAIL AND DAMAGING WIND. THE THREAT FOR SEVERE STORMS BEYOND TUESDAY IS LOW BUT CANNOT BE RULED OUT. HEAVY RAIN IS POSSIBLE BUT SPECIFIC SEVERE THREATS FOR STORMS LATER IN THE WEEK WILL BE BETTER DEFINED IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME THROUGH THIS WEEK. IAZ061-062-070-071-074-075-081>086-092>097-141745- JASPER-POWESHIEK-CASS-ADAIR-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 1243 PM CDT MON JUN 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE LIKELY OVER THE AREA EARLY THIS AFTERNOON. ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE AGAIN LATER THIS EVENING AND TONIGHT. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND THE MAIN THREATS. ISOLATED TORNADOES ARE POSSIBLE LATER THIS AFTERNOON AND EVENING SOUTH. HEAVY RAIN IS ALSO POSSIBLE. DUE TO RECENT HEAVY RAINFALL ALONG AND SOUTH OF THE INTERSTATE 80 CORRIDOR. ANY ADDITIONAL HEAVY RAIN WOULD BE CAPABLE OF PRODUCING FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE PERIODS OF THUNDERSTORMS THROUGH THE SEVEN DAY PERIOD. A STORM OR TWO TUESDAY COULD PRODUCE LARGE HAIL AND DAMAGING WIND. THE THREAT FOR SEVERE STORMS BEYOND TUESDAY IS LOW BUT CANNOT BE RULED OUT. HEAVY RAIN IS POSSIBLE BUT SPECIFIC SEVERE THREATS FOR STORMS LATER IN THE WEEK WILL BE BETTER DEFINED IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME THROUGH THIS WEEK. IAZ004-005-015-023>025-033>036-044-049-141745- EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-WRIGHT-SAC-CALHOUN- WEBSTER-HAMILTON-CRAWFORD-MARSHALL- 1243 PM CDT MON JUN 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE LIKELY EARLY AFTERNOON MAINLY ALONG AND SOUTH OF HIGHWAY 30 AND EAST OF I35. MORE STORMS ARE AGAIN POSSIBLE OVER THE AREA TONIGHT. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND THE MAIN THREATS. HEAVY RAIN IS ALSO POSSIBLE. DUE TO RECENT HEAVY RAINFALL ALONG AND SOUTH OF THE INTERSTATE 80 CORRIDOR. ANY ADDITIONAL HEAVY RAIN WOULD BE CAPABLE OF PRODUCING FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE PERIODS OF THUNDERSTORMS THROUGH THE SEVEN DAY PERIOD. A STORM OR TWO TUESDAY COULD PRODUCE LARGE HAIL AND DAMAGING WIND. THE THREAT FOR SEVERE STORMS BEYOND TUESDAY IS LOW BUT CANNOT BE RULED OUT. HEAVY RAIN IS POSSIBLE BUT SPECIFIC SEVERE THREATS FOR STORMS LATER IN THE WEEK WILL BE BETTER DEFINED IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME THROUGH THIS WEEK. IAZ006-007-016-017-026>028-037>039-050-141745- WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-FRANKLIN-BUTLER-BREMER-HARDIN- GRUNDY-BLACK HAWK-TAMA- 1243 PM CDT MON JUN 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE FOR NON SEVERE THUNDERSTORMS LATER TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE PERIODS OF THUNDERSTORMS THROUGH THE SEVEN DAY PERIOD. THE THREAT FOR SEVERE STORMS IS LOW BUT CANNOT BE RULED OUT. HEAVY RAIN IS POSSIBLE BUT SPECIFIC SEVERE THREATS FOR STORMS LATER IN THE WEEK WILL BE BETTER DEFINED IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. REV
In the hours before
Special weather statement, Jun 13, 10:58 AM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1058 AM CDT MON JUN 13 2011 IAZ046>048-058>060-071>073-131700- ADAIR-BOONE-DALLAS-GREENE-GUTHRIE-MADISON-POLK-STORY-WARREN- 1058 AM CDT MON JUN 13 2011 ...STRONG THUNDERSTORMS WERE APPROACHING CENTRAL IOWA... AT 1053 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SOUTH CENTRAL GREENE COUNTY TO CENTRAL GUTHRIE COUNTY TO NORTH CENTRAL ADAIR COUNTY... MOVING EAST AT 30 MPH. WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. THROUGH 1139 AM LOCATIONS IMPACTED INCLUDE... MENLO... JAMAICA... STUART... LINDEN... DAWSON... PERRY AIRPORT... RIPPEY... REDFIELD... DEXTER... BERKLEY... PERRY... MINBURN... EARLHAM... BOUTON... DALLAS CENTER... THE STORMS SHOULD REACH THE DES MOINES METRO AREA BETWEEN 1130 AM AND 1230 PM. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. HEAVY DOWNPOURS WILL CAUSE MINOR STREET AND SMALL STREAM FLOODING...ESPECIALLY IN AREAS PRONE TO STREET FLOODING. USE EXTRA CAUTION WHEN TRAVELING THROUGH VERY HEAVY RAIN. JOHNSON
Special weather statement, Jun 13, 11:27 AM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1127 AM CDT MON JUN 13 2011 IAZ045>048-057>060-131830- CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-POLK- INCLUDING THE CITIES OF...CARROLL...JEFFERSON...BOONE...AMES... AUDUBON...GUTHRIE CENTER...ADEL...DES MOINES 1127 AM CDT MON JUN 13 2011 ...BRIEF STRONG WINDS EXPECTED TO FOLLOW THUNDERSTORMS THROUGH THE EARLY AFTERNOON HOURS... A THUNDERSTORM COMPLEX IS CURRENTLY TRACKING THROUGH CENTRAL IOWA WITH BRIEF HEAVY RAINFALL AND STRONG WINDS FROM THE WEST NORTHWEST. ONCE THE THUNDERSTORMS PASS TO THE EAST...A STRONG EASTERLY WIND WILL DEVELOP WITH WINDS OF 40 TO 50 MPH AT TIMES. THESE WINDS MAY LAST UP TO AN HOUR AS THE THUNDERSTORM COMPLEX CONTINUES TO MOVE TO THE EAST AT 40 MPH. PERSONS IN THE OUTLOOKED AREA SHOULD BE AWARE OF CONTINUED WINDS FOLLOWING THE THUNDERSTORMS WITH THE WINDS SHIFTING QUICKLY FROM WEST TO EAST NORTHEAST. LOOSE OBJECTS MAY BE BLOWN AROUND. HIGH PROFILE VEHICLES TRAVELING ON NORTH SOUTH ROADS MAY EXPERIENCE DIFFICULTY DRIVING FOR AN HOUR OR SO ONCE THE STORMS PASS THE REGION. REV
Local storm report, Jun 13, 11:40 AM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1140 AM CDT MON JUN 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 AM TSTM WND GST 1 NNW WAUKEE 41.62N 93.87W
06/13/2011 E60 MPH DALLAS IA TRAINED SPOTTER
OFF DUTY NWS EMPLOYEE
&&
31Special weather statement, Jun 13, 12:01 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1201 PM CDT MON JUN 13 2011 IAZ059>061-072>074-083>085-131800- CLARKE-DALLAS-JASPER-LUCAS-MADISON-MARION-MONROE-POLK-WARREN- 1201 PM CDT MON JUN 13 2011 ...STRONG THUNDERSTORMS WERE MOVING THROUGH CENTRAL IOWA... AT 1157 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 20 MILES NORTHWEST OF NEWTON TO 20 MILES SOUTH OF INDIANOLA...MOVING EAST AT 45 MPH. WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. THE STORMS SHOULD CONTINUE TO MOVE THROUGH THE AREA THROUGH 1 PM THIS AFTERNOON. LOCATIONS IMPACTED INCLUDE... WOODBURN... VALERIA... MITCHELLVILLE... MINGO... HARTFORD... ACKWORTH... SANDYVILLE... RUNNELLS... MILO... DERBY... SWAN... PRAIRIE CITY... LUCAS... LACONA... COLFAX... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. HEAVY DOWNPOURS WILL LIKELY CAUSE STREET FLOODING AND RAPID RISES IN SMALL STREAMS. BE VERY CAREFUL DRIVING THROUGH HEAVY DOWNPOURS. JOHNSON
Special weather statement, Jun 13, 12:24 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1224 PM CDT MON JUN 13 2011 IAZ004-005-015-023-024-033>036-131930- EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER- HAMILTON- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG... POCAHONTAS...HUMBOLDT...SAC CITY...ROCKWELL CITY...FORT DODGE... WEBSTER CITY 1224 PM CDT MON JUN 13 2011 ...BRIEF STRONG WINDS EXPECTED TO FOLLOW THUNDERSTORMS THROUGH THE EARLY AFTERNOON HOURS... A THUNDERSTORM COMPLEX IS CURRENTLY TRACKING THROUGH CENTRAL IOWA. NOW THAT THE THUNDERSTORMS PASS TO THE EAST...A STRONG EASTERLY WIND WILL DEVELOP WITH WINDS UP TO 45 MPH AT TIMES. THESE WINDS MAY LAST UP TO AN HOUR OR TWO. PERSONS IN THE OUTLOOKED AREA SHOULD BE AWARE OF CONTINUED WINDS FOLLOWING THE THUNDERSTORMS WITH THE WINDS SHIFTING QUICKLY FROM WEST TO EAST NORTHEAST. LOOSE OBJECTS MAY BE BLOWN AROUND. HIGH PROFILE VEHICLES TRAVELING ON NORTH SOUTH ROADS MAY EXPERIENCE DIFFICULTY DRIVING FOR AN HOUR OR SO ONCE THE STORMS PASS THE REGION. REV
Special weather statement, Jun 13, 12:30 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1230 PM CDT MON JUN 13 2011 IAZ083>085-094-095-131830- CLARKE-DECATUR-LUCAS-MONROE-WAYNE- 1230 PM CDT MON JUN 13 2011 ...THUNDERSTORMS LIKELY PRODUCING HAIL OVER SOUTH CENTRAL IOWA... AT 1224 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CENTRAL CLARKE COUNTY...MOVING EAST AT 35 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. THROUGH 100 PM...THE STORMS SHOULD MOVE THROUGH CLARKE AND LUCAS COUNTIES. LOCATIONS IMPACTED INCLUDE... WOODBURN... LE ROY... LUCAS... DERBY... CHARITON AIRPORT... CHARITON... WILLIAMSON... RUSSELL... MELROSE... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. JOHNSON
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 11:09 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Greene | 36 min |
| Jun 13, 11:27 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Polk, Story | 33 min |
| Jun 13, 11:48 AM CDT | Wind Advisory | DMX | Audubon, Boone, Carroll, Dallas, Greene, Guthrie and 6 more | 6 hr |
| Jun 13, 2:27 PM CDT | Severe Thunderstorm Warning | DMX | Davis | 48 min |
| Jun 13, 3:32 PM CDT | Flash Flood Watch | DMX | Adair, Adams, Appanoose, Audubon, Cass, Clarke and 18 more | 36 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.